Michigan, 2012Winter Storm and Winter Weather in Michigan, February 26 to 27, 2012
February 26 to 27, 2012 · NWS MQT · 3 events in 3 counties and zones
A deep low pressure system approaching from Minnesota produced heavy lake effect snow and blowing snow over northwest Upper Michigan from the 26th into the morning of the 27th.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A deep low pressure system approaching from Minnesota produced heavy lake effect snow and blowing snow over northwest Upper Michigan from the 26th into the morning of the 27th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Feb 26, 5:33 AM EST, 3 hours 27 minutes earlier.
Area forecast discussion, Feb 26, 5:33 AM EST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
533 AM EST SUN FEB 26 2012
.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 525 AM EST SUN FEB 26 2012
TAKING A LOOK AT THE WATER VAPOR IMAGERY...IT SHOWED A WELL DEFINED
LOW CIRCULATING OVER CENTRAL SD AT 830Z. EXPECT THIS LOW TO CONTINUE
ITS EASTWARD PROGRESSION. THE NEGATIVELY TILTED 500MB LOW OVER THE
DAKOTAS THIS MORNING WILL BECOME MORE PROGRESSIVE AND POSITIVELY
TILTED THIS AFTERNOON AS IT CROSSES INTO N MN...AND LAKE SUPERIOR
LATE THIS EVENING. THE 26/00Z ECMWF CONTINUES TO BE THE SLOWEST
SOLUTION...WITH THE REST TIGHTLY PACKED TOGETHER...AT LEAST THROUGH
06Z MONDAY. THE SFC LOW SHOULD TRACK FROM N WI AT 00Z MONDAY TO THE
HURON MOUNTAINS AT 06Z...BEFORE SLIDING NEARLY DUE E TO EASTERN LAKE
SUPERIOR/UPPER MI BY 12Z. WHILE THE BEST DYNAMICS WOULD BRING
MODERATE TO HEAVY SNOW TO THE KEWEENAW PENINSULA TODAY...FAVORABLE
N/NW WINDS BEHIND THE LOW ASSISTED BY LINGERING LOW LEVEL MOISTURE
AND COLD AIR AROUND -12.5C AT 850MB...SHOULD BE ENOUGH FOR LAKE
ENHANCEMENT. THIS WILL BE THE BEST CHANCE FOR MODERATE SNOW FROM IWD
TO ROCKLAND AND MASS CITY. THE ADVISORY FOR THE KEWEENAW PENINSULA
WAS UPGRADED TO A WARNING...WITH SLIGHTLY HIGHER SNOW AMOUNTS
FORECAST AND WIND GUSTS OF 25 TO 30KTS CREATING VISIBILITY
RESTRICTIONS. AN ADVISORY WAS POSTED FOR GOGEBIC AND ONTONAGON
COUNTIES...WITH THE COMBINATION OF INITIAL SNOW AND LAKE
ENHANCEMENT/SNOW SHOWERS BEHIND THE EXITING LOW OVERNIGHT. S
HOUGHTON/BARAGA/NW MARQUETTE COUNTIES WERE BORDERLINE...AND MAY NEED
TO BE INCLUDED IN FUTURE STATEMENTS. WILL WAIT TO SEE WHAT DEVELOPS
BEFORE EXPANDING THE HEADLINES ANY FARTHER. THIS IS A TRICKY
SITUATION HEADLINE WISE...AS THEY STORM FLIRTS WITH LES/WINTER
WEATHER CRITERIA WITH RATIOS FLIRTING WITH THE 20:1
MARK...PARTICULARLY OVER GOGEBIC AND ONTONAGON COUNTIES WHEN THEY
ARE EXPECTED TO RECEIVE THE MOST SNOW /BEHIND THE LOW AS COLDER AIR
RUSHES IN/.
AS THE LOW EXITS EAST MONDAY A SIZABLE RIDGE BUILDING ACROSS THE
CENTRAL PORTIONS OF THE NATION AT THE SFC AND ALOFT. LOWERING
INVERSION HEIGHTS AND DIMINISHING MOISTURE WILL BE THE RULE BY LATE
MONDAY MORNING AS THE SFC LOW EXITS TOWARD THE NEW ENGLAND STATES.
.LONG TERM...(MONDAY NIGHT THROUGH SATURDAY)
ISSUED AT 525 AM EST SUN FEB 26 2012
IN THE LONGER TERM...PATTERN WILL BE ACTIVE...FEATURING A FAIRLY
PROGRESSIVE STORM TRACK ACROSS THE CONUS TO THE S OF A BROAD POLAR
VORTEX COVERING FAR NRN CANADA. FIRST IN A SERIES OF SYSTEMS WILL BE
PASSING ACROSS THE AREA TODAY/TONIGHT. SECOND IS THE SHORTWAVE TROF
OFF THE OR/WA COAST AND THE THIRD IS OVER THE WRN ALEUTIAN ISLANDS.
MODEL GUIDANCE STILL INDICATES THAT THE ONE OFF THE OR/WA COAST WILL
PRODUCE A SIGNIFICANT CNTRL CONUS TO GREAT LAKES STORM SYSTEM
MIDWEEK...THOUGH BULK OF GUIDANCE SUGGESTS PEAK INTENSITY WILL OCCUR
OVER THE PLAINS. THE FOLLOWING SYSTEM W OF THE ALEUTIANS MAY PRODUCE
ANOTHER STORM FOR THE GREAT LAKES REGION LATE WEEK.
BEGINNING MON NIGHT...ALTHOUGH SOME -SHSN MAY PERSIST IN THE
PRESENCE OF 850MB TEMPS AROUND -13C ALONG LAKE INDUCED LOW PRES TROF
STRETCHING ACROSS THE KEWEENAW...PASSAGE OF HIGH PRES RIDGE/VEERING
LOW-LEVEL FLOW WILL END THE BULK OF ANY LINGERING LIGHT LES. WITH
WINDS DIMINISHING TO CALM UNDER THE DRY RIDGE AXIS IN THE EVENING...
TEMPS OVER THE INTERIOR WILL FALL QUICKLY. HOWEVER...INCREASING HIGH
CLOUDS AHEAD OF DEVELOPING CNTRL CONUS STORM SYSTEM WILL PREVENT
TEMPS FROM FREE FALLING ALL NIGHT. FAVORED THE LOW END OF GUIDANCE
OR KNOCKED A FEW DEGREES OFF LOWEST GUIDANCE...ESPECIALLY INTERIOR
CNTRL WHERE SKIES WILL BE MOCLR THE LONGEST. TRADITIONAL COLD SPOTS
MAY FALL TO NEAR 0F.
ATTENTION FOR TUE/WED IS ON SHORTWAVE TROF CURRENTLY OFF THE OR/WA
COAST. AS IT MOVES E OF THE ROCKIES...THE GFS HAS BEEN VERY
CONSISTENT ON STRENGTH/TRACK OF MIDLEVEL LOW THAT CLOSES OFF OVER
THE PLAINS AND THEN TRACKS E INTO THE GREAT LAKES. THERE HAS ONLY
BEEN A SLIGHT SOUTHWARD TREND NOTED IN THE LAST 4 RUNS. ON THE OTHER
HAND...THE ECMWF OVER THE LAST 4 RUNS (THRU THE 12Z/FEB25 RUN) HAS
TRENDED WEAKER AND FARTHER S...TO THE POINT THAT NRN PORTIONS OF THE
FCST AREA WILL BE ON THE NRN FRINGE OF THE PCPN SHIELD. THIS
EVENINGS 00Z ECMWF WAS NEARLY IDENTICAL TO YESTERDAYS 12Z RUN. THE
GLOBAL GEM LENDS SUPPORT TO THE GFS WHILE THE UKMET IS A NRN OUTLIER
SOLUTION. AT THIS POINT...PUT A LITTLE MORE WEIGHT ON THE ECMWF
SOLUTION WHICH RESULTS IN LITTLE OVERALL CHANGE TO GOING FCST FOR
TUE/WED. THE ONE THING THAT IS CERTAIN IS THAT MIXED PCPN WILL NOT
BE A CONCERN. PER ECMWF/GLOBAL GEM AND GFS TRENDS...SLOWED THE
SPREAD OF CHC POPS INTO UPPER MI TUE AS SYSTEM WINDS UP OVER THE
PLAINS. POPS WERE NUDGED UP TO CATEGORICAL OVER THE SRN PORTION OF
THE FCST AREA TUE NIGHT/WED GIVEN STRONG SIGNAL THAT PCPN WILL
OCCUR. RETAINED A GRADIENT TO JUST CHC POPS TO THE N OVER THE
KEWEENAW. ALTHOUGH THIS SYSTEM WILL REACH PEAK INTENSITY OVER THE
PLAINS AND WILL BE WEAKENING AS IT MOVES INTO THE GREAT LAKES...
POTENTIAL IS THERE FOR A SIGNIFICANT SNOW OVER THE SRN HALF OF THE
FCST AREA WHERE THE GLOBAL GEM/GFS/ECMWF INDICATE TOTAL PCPN AMOUNTS
OF ONE-HALF TO 1 INCH.
LATER IN THE WEEK...ENERGY FROM THE SYSTEM OVER THE WRN ALEUTIANS
WILL BE TRACKING ACROSS THE PLAINS TO THE GREAT LAKES. THE GLOBAL
GEM/UKMET SHOW LOW PRES BEGINNING TO ORGANIZE IN THE CNTRL/SRN
PLAINS LATE THU AND THEN TRACKING NE TO VCNTY OF THE STRAITS FRI.
RESULT WOULD BE ANOTHER POTENTIALLY SIGNIFICANT SNOWFALL FOR
PORTIONS OF UPPER MI. THE ECMWF AND GFS ARE FARTHER E WITH THE LOW
DEVELOPMENT...RESULTING IN SYSTEM PCPN PROBABLY MISSING THE FCST
AREA. HOWEVER...IT IS NOTED THAT SOME PRIOR ECMWF RUNS WERE SIMILAR
TO THE GLOBAL GEM/UKMET IDEA. IN ANY EVENT...IT WILL BE A SYSTEM TO
MONITOR FOR LATE WEEK.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 532 AM EST SUN FEB 26 2012
LOOK FOR CEILINGS HEIGHTS TO SLOWLY FALL SNOW OVERSPREADS THE REGION
TODAY...AS A SFC LOW NEARS FROM THE WEST. THE WORST CONDITIONS
INITIALLY WILL BE AT IWD AND CMX...WITH CMX PICKING UP THE BEST
CHANCE OF GUSTY WINDS AND SNOW TODAY WITH VIS FALLING TO AROUND A
QUARTER MILE AT TIMES. WILL NEED TO WAIT UNTIL CLOSER TO 06Z MONDAY
BEFORE ONSHORE FLOW AND COLDER AIR BEHIND THE LOW BRING MORE
SIGNIFICANT SNOW ACCUMULATIONS/LOWER CLOUDS/VIS TO IWD.
EXPECT IMPROVING CONDITIONS MONDAY AS THE LOW...AND MUCH OF THE
AVAILABLE MOISTURE EXITS EASTWARD. STILL...COOL NW-N WINDS OFF LAKE
SUPERIOR MAY KEEP A FEW LIGHT SHOWERS GOING AT ALL 3 SITES INTO MID
MORNING MONDAY.
&&
.MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 525 AM EST SUN FEB 26 2012
LOW PRESSURE OVER EASTERN SD WILL FILL SLIGHTLY AS IT SLIDES OVER
WESTERN UPPER MI BY LATE EVENING...AND EXITS EAST OF LS MONDAY
MORNING. EXPECT SE GALES TO 35KTS OVER MAINLY CENTRAL LS THIS
AFTERNOON...WITH ANOTHER QUICK ROUND OF NORTHERLY GALES RIGHT BEHIND
THE LOW. STRONG HIGH PRESSURE OVER THE DAKOTAS MONDAY MORNING WILL
SLOWLY BUILD ACROSS LS MONDAY NIGHT...AND SHIFT OVER THE LOWER GREAT
LAKES TUESDAY. THIS WILL ALLOW A CENTRAL PLAINS LOW TO PUSH ACROSS
SOUTHERN MN WEDNESDAY MORNING...BEFORE TRACKING EASTWARD OVER
CENTRAL LAKE MI INTO THE LOWER GREAT LAKES WEDNESDAY NIGHT. STRONG
WINDS WITH EASTERLY GALES OF 35KTS WILL BE POSSIBLE LATE TUESDAY
NIGHT INTO WEDNESDAY. LIGHTER WINDS LESS THAN 25KTS WILL THEN LINGER
THROUGH THE REMAINDER OF THE FORECAST PERIOD AS THE LOW EXITS
THURSDAY...A RIDGE OF HIGH PRESSURE SHOULD BUILD ACROSS LS.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
WINTER STORM WARNING FROM 10 AM THIS MORNING TO 10 AM EST MONDAY
FOR MIZ001-003.
WINTER WEATHER ADVISORY FROM 10 AM EST /9 AM CST/ THIS MORNING
TO 10 AM EST /9 AM CST/ MONDAY FOR MIZ002-009.
LAKE SUPERIOR...
GALE WARNING FROM 1 PM THIS AFTERNOON TO 11 PM EST THIS EVENING
FOR LSZ266-267.
GALE WARNING FROM 1 PM THIS AFTERNOON TO 7 AM EST MONDAY FOR
LSZ264.
GALE WARNING FROM 1 PM THIS AFTERNOON TO 7 PM EST THIS EVENING
FOR LSZ263.
LAKE MICHIGAN...
GALE WARNING FROM 11 AM THIS MORNING TO 7 PM EST THIS EVENING
FOR LMZ248-250.
&&
SHORT TERM...KF
LONG TERM...ROLFSON
AVIATION...KF
MARINE...KFHazardous weather outlook, Feb 26, 4:59 AM EST, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
459 AM EST SUN FEB 26 2012
MIZ001>003-009-271200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-GOGEBIC-
459 AM EST SUN FEB 26 2012 /359 AM CST SUN FEB 26 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
A LOW PRESSURE SYSTEM SLIDING ACROSS UPPER MICHIGAN AND LAKE SUPERIOR
TONIGHT WILL BRING MODERATE TO HEAVY SNOW...AND BLOWING SNOW TO
PORTIONS OF WESTERN UPPER MICHIGAN. SEE THE LATEST WINTER WEATHER
MESSAGE FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
MODERATE SNOW SHOWERS WILL LINGER INTO MONDAY MORNING...BEFORE
DIMINISHING DURING THE AFTERNOON HOURS. SEE THE LATEST WINTER WEATHER
MESSAGE FOR FURTHER DETAILS.
ANOTHER LOW PRESSURE SYSTEM MAY BRING MODERATE TO HEAVY SNOWFALL
TUESDAY NIGHT INTO WEDNESDAY. THE LATEST INFORMATION INDICATES THAT
SOUTHERN PORTIONS OF UPPER MICHIGAN WILL HAVE THE BEST CHANCE OF A
SIGNIFICANT SNOWFALL. HOWEVER...THE EXACT TRACK OF THE WINTER STORM
IS STILL UNCERTAIN...AND THE AREA OF HEAVY SNOW MAY SHIFT SOUTH OR
NORTH. STAY TUNED TO LATER FORECASTS FOR MORE DETAILS ON THIS
EVOLVING SYSTEM FOR THE MIDDLE OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
REPORTS OF SNOW ACCUMULATIONS WOULD BE GREATLY APPRECIATED.
MIZ004>007-010>014-084-085-271200-
BARAGA-MARQUETTE-ALGER-LUCE-IRON-DICKINSON-MENOMINEE-DELTA-
SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
459 AM EST SUN FEB 26 2012 /359 AM CST SUN FEB 26 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
A LOW PRESSURE SYSTEM SLIDING ACROSS UPPER MICHIGAN AND LAKE SUPERIOR
TONIGHT WILL BRING SNOW TO THE REGION...WITH AMOUNTS OF 1 TO 5 INCHES
EXPECTED. THE HIGHEST VALUES ARE EXPECTED FROM CENTRAL BARAGA COUNTY
THROUGH NORTHWESTERN MARQUETTE COUNTY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ANOTHER LOW PRESSURE SYSTEM MAY BRING MODERATE TO HEAVY SNOWFALL
TUESDAY NIGHT INTO WEDNESDAY. THE LATEST INFORMATION INDICATES THAT
SOUTHERN PORTIONS OF UPPER MICHIGAN WILL HAVE THE BEST CHANCE OF A
SIGNIFICANT SNOWFALL. HOWEVER...THE EXACT TRACK OF THE WINTER STORM
IS STILL UNCERTAIN...AND THE AREA OF HEAVY SNOW MAY SHIFT SOUTH OR
NORTH. STAY TUNED TO LATER FORECASTS FOR MORE DETAILS ON THIS
EVOLVING SYSTEM FOR THE MIDDLE OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
REPORTS OF SNOW ACCUMULATIONS WOULD BE GREATLY APPRECIATED.
LSZ162-240>251-263>267-271200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
459 AM EST SUN FEB 26 2012 /359 AM CST SUN FEB 26 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.
.DAY ONE...TODAY AND TONIGHT
SOUTHEASTERLY TO EASTERLY GALES TO 35 KNOTS ARE EXPECTED OVER MAINLY
CENTRAL LAKE SUPERIOR FROM EARLY AFTERNOON THROUGH THIS EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A FEW NORTH TO NORTHWESTERLY GALE FORCE GUSTS TO 35 KNOTS WILL BE
POSSIBLE MONDAY ACROSS CENTRAL AND EASTERN LAKE SUPERIOR.
EASTERLY GALES WILL BE POSSIBLE LATE TUESDAY NIGHT INTO WEDNESDAY
AFTERNOON ACROSS MUCH OF LAKE SUPERIOR.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
LMZ221-248-250-271200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
459 AM EST SUN FEB 26 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
SOUTHEAST GALE FORCE GUSTS TO 35 KNOTS ARE EXPECTED THIS AFTERNOON...
MAINLY AWAY FROM THE BAY OF GREEN BAY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
KF/ROLFSON
Winter Storm, Keweenaw
- When
- February 26, 9:00 AM EST to February 27, 8:00 AM EST
- Where
- Keweenaw forecast zone
- Reported by
- COOP Observer
- Coordinates
- 47.283, -88.212 (the zone’s center; the record gives no point)
The observer four miles northeast of Calumet measured 13 inches of lake effect snow in less than 24 hours. Easterly winds gusting to 35 mph also produced considerable blowing and drifting of snow and reduced visibility to one-quarter mile or less at times.
Winter Storm, Northern Houghton
- When
- February 26, 9:00 AM EST to February 27, 9:00 AM EST
- Where
- Northern Houghton forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.992, -88.652 (the zone’s center; the record gives no point)
Twenty-four hour storm total snowfall amounts over northern Houghton included 13 inches at Redridge and around 12 inches at Hancock and Calumet. Easterly winds gusting to 35 mph also caused considerable blowing and drifting of snow reducing visibility to one-quarter mile at times.
Winter Weather, Ontonagon
- When
- February 26, 9:00 AM EST to February 27, 7:00 AM EST
- Where
- Ontonagon forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.778, -89.305 (the zone’s center; the record gives no point)
The observer four miles east of Silver City measured 9.5 inches of lake effect snow in 24 hours.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow in Minnesota, February 26, 20128 events
- Astronomical Low Tide in Maryland, February 26, 20124 events
- Winter Storm in Alaska, February 26 to 27, 20122 events
- Wildfire in Arkansas, February 26, 20121 event
- Strong Wind in Wisconsin, February 26, 2012$1,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 365547, 365559, 365561.